MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-80/I16-40
Medical Device Problem Codes Hole In Material (1293); Leak/Splash (1354); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Failure of Implant (1924); Occlusion (1984); Stenosis (2263); Claudication (2550)
Date of Event 07/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow up report will be submitted.
 
Event or Problem Description
It was reported that during an initial procedure to implant an afx 2 bifurcated device to treat a small aneurysm and occlusive disease, an intra-operative endoleak type iiib was identified.It was decided to reline the main body with an additional main body to resolve the endoleak.The patient condition is reported as stable and the patient will continue to be monitored.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation, based on the information received there were substantial evidence to support the following reported events; intraoperative endoleak type iiib, and successful reline.Additionally there was evidence to reasonably support the following observations; bilateral surgical repair (bovine patch and endarterectomy) of both access sites, multiple right thrombo-emboli, occlusion of the superficial femoral artery, surgical bypass (right side common femoral artery to superficial femoral artery [vein bypass graft]), additional diagnostic angiogram for post procedure claudication/diminished pulses (proximal stenosis in respect to the bypass graft).The event device was returned for further evaluation.The most likely cause of the compromised stent graft integrity was the off-label aortic and iliac anatomy, and the cautionary product use condition of access site occlusive disease (intentional user error) in combination with an intraoperative angioplasty within a calcified iliac/bifurcation (procedure-related issue and unintentional user error).Procedure-related harms included: prolonged procedure; surgical repair of both femoral arteries; surgical bypass with the saphenous vein [common femoral to superficial femoral artery]; two endovascular thrombectomies of the bypass graft; and, multiple right-sided emboli; and, stenosis of the right lower extremity (with claudication).It was unlikely that the endoleak or the relining contributed to the procedure-related harms, rather, pre-existing disease likely caused these unexpected outcomes, which also included a repeat angiogram on the first post-operative day due to complaints of numbness/tingling.The patient was discharged from the hospital on the seventh post-operative day, but their condition could not be ascertained.It was reported that the patient was in a favorable condition post implant; there have been no reports of further negative patient sequelae.Devices remain implanted in the patient and were not returned, no evaluation completed.The review of manufacturing lot confirmed all devices met specifications prior to release.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.Correction: (b)(4).

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6781848
Report Number2031527-2017-00407
Device Sequence Number2066295
Product Code MIH
UDI-Device Identifier00818009015006
UDI-Public(01)00818009015006(17)180322
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/22/2018
Device Model NumberBEA22-80/I16-40
Device Lot Number1669372-011
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/10/2017
Supplement Date Received by Manufacturer07/10/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR